# SDR 2021FA0000407

- Difficulty date: December 16, 2021
- Submitted: December 17, 2021
- Operation: General aviation
- Aircraft: N1420J
- Make and model: Gulstm 112A
- Aircraft serial: 420
- Aircraft time: 1,480 hours, 1 cycles
- Engine: IO360
- Engine time: 1,480 hours, 1 cycles
- Propeller: Hartzl
- System (JASC): 2710 · Aileron Control System
- Part: None
- Part number: MS202181
- Part serial: NONE
- Condition: Loose
- Location: Zone 600
- Part time: 1,480 hours, 1 cycles
- Component: Bellcrank Assy, Rkwell
- Component part number: 4735012
- Stage of operation: IN
- How discovered: W
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING R/H AILERON BELLCRANK CABLES DISCONNECTION  FOR CLEANING / INSPECTION / LUBE, FOUND BELLCRANK ASSY P/N 47350-2 CONSTITUTED OF PIVOT BALL BEARING HOUSING P/N MS20218-1 SECURED TO BELLCRANK PLATE P/N 47349-2 EXHIBITING ONE (1) EACH OUT OF THREE (3) EACH LOOSE BLIND FASTENER OF THE CHERRY VARIETY. SUBJECT FASTENER NO LONGER EXHIBITED ITS NORMALLY CAPTURED LOCK PIN,  TYPICAL OF A POST BULBED BLIND HEAD FORMING. CABLES DISCONNECTION RELIEVED SHEAR LOAD AND ALLOWED SUBJECT BLIND FASTENER RELATIVE MOTION. IT IS QUESTIONABLE AND REMARKABLE  BLIND FASTENER(S) WOULD BE USED IN THIS APPLICATION CONSIDERING THE CRITICALITY OF THIS PRIMARY FLIGHT CONTROL SYSTEM, UNFETTERED ACCESS DURING BELLCRANK ASSEMBLY, PROPENSITY FOR BLIND FASTENERS TO VIBRATE LOOSE, SHEAR LOAD CAPABILITY REDUCTION WHEN STEEL LOCK PIN IS LIBERATED. IPC EXHIBIT SUGGESTED FASTENER LOCATIONS BUT DOES NOT ITEMIZE THE FASTENER(S) AND THEREBY DOES NOT PROVIDE FOR A PART NUMBER.THE TC HOLDER ( WILEY POST ARPT) WAS CONTACTED AND ADVISED OF THE FINDING / CONDITION AND WHEN REQUESTED TO VIEW THE ASSEMBLY DETAIL DRAWING(S),  EITHER COULD NOT OR WOULD NOT CONFIRM THE FASTENER PART NUMBER. SUGGESTED SOLUTION UNLESS OTHERWISE DIRECTED BY TC HOLDER: DRILL OUT BLINDS  AND SUBSTITUTE WITH MONEL -5-XX,  SOLID UNIVERSAL HEAD RIVETS.  REF MIL HDBK5, MONEL FASTENERS FTU,FSU,FBRU PROPERTIES EQUIVALENT OR SUPERIOR TO CURRENT CR FASTENERS. STEEL OR TITANIUM HI-LOK MAYBE OTHER POTENTIAL SUBSTITUTE, BUT REQUIRE ADDITIONAL HOLE PREPARATION DUE TO INTERFERENCE FIT REQUIREMENT. E.D MAY BECOME AN ISSUE IF FIRST OR SECOND OVER FASTENER IS NECESSARY.
